View Single Post
Old 12-01-2012, 06:25 PM   #9
Poetsiren Poetsiren is offline
Newbie
(female)
 
Join Date: Dec 2012
Location: CUMBERLAND GAP
Posts: 1
Poetsiren HB User
Lightbulb Re: Trouble swallowing (not when eating/drinking)

Symbicort and Advair both contain a type of steroid called a "corticosteroid." With these inhaled medications a common side effect is throat irritation and candidiasis, or yeast or thrush, in the mouth and throat. If it feels obstructive, you should see your primary care provider for treatment asap. (Most especially, you should see your provider if you are immunosuppressed!)

When you are taking this type of medication, always gargle several times with water and be sure to swish your mouth out to clean any of the residue from your mouth. Immediately after inhaling from the inhaler, be sure not to swallow until after you do this cleanse. The medication is actually a powder form that is an aerosol so you can inhale, so it will actually stick to the inside of your mouth and stay until you swallow it later. Swallowing before cleansing introduces the medication to your throat and can cause much irritation to the esophagus and may require further treatment. I find that when I take my Symbicort, I don't have nearly the amount of problems with throat irritation as long as I don't eat or drink anything for approximately 30 min after cleansing after taking the inhaler.

I hope this helps everybody!

Last edited by Poetsiren; 12-01-2012 at 06:28 PM.

 
The Following User Says Thank You to Poetsiren For This Useful Post:
redrosey (02-04-2013)